Duke Mathematical Journal

Effective very ampleness for generalized theta divisors

Eduardo Esteves and Mihnea Popa

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Given a smooth projective curve X, we give effective very ampleness bounds for generalized theta divisors on the moduli spaces SUX(r,d) and UX(r,d) of semistable vector bundles of rank r and degree d on X with fixed, respectively, arbitrary, determinant.

Article information

Duke Math. J., Volume 123, Number 3 (2004), 429-444.

First available in Project Euclid: 11 June 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H60: Vector bundles on curves and their moduli [See also 14D20, 14F05]
Secondary: 14D20: Algebraic moduli problems, moduli of vector bundles {For analytic moduli problems, see 32G13}


Esteves, Eduardo; Popa, Mihnea. Effective very ampleness for generalized theta divisors. Duke Math. J. 123 (2004), no. 3, 429--444. doi:10.1215/S0012-7094-04-12331-0. https://projecteuclid.org/euclid.dmj/1086957712

Export citation


  • L. Brambila-Paz, I. Grzegorczyk, and P. E. Newstead, Geography of Brill-Noether loci for small slopes, J. Algebraic Geom. 6 (1997), 645–669.
  • S. Brivio and A. Verra, The theta divisor of $\SU_C(2,2d)^s$ is very ample if $C$ is not hyperelliptic, Duke Math. J. 82 (1996), 503–552.
  • –. –. –. –., On the theta divisor of $\SU(2,1)$, Internat. J. Math. 10 (1999), 925–942.
  • R. Donagi and L. W. Tu, Theta functions for $\text\rm SL(n)$ versus $\text\rm GL(n)$, Math. Res. Lett. 1 (1994), 345–357.
  • J.-M. Drezet and M. S. Narasimhan, Groupe de Picard des variétés de modules de fibrés semi-stables sur les courbes algébriques, Invent. Math. 97 (1989), 53–94.
  • E. Esteves, Separation properties of theta functions, Duke Math. J. 98 (1999), 565–593.
  • G. Faltings, Stable $G$-bundles and projective connections, J. Algebraic Geom. 2 (1993), 507–568.
  • B. van Geemen and E. Izadi, The tangent space to the moduli space of vector bundles on a curve and the singular locus of the theta divisor of the Jacobian, J. Algebraic Geom. 10 (2001), 133–177.
  • S. L. Kleiman, The transversality of a general translate, Compositio Math. 28 (1974), 287–297.
  • H. Lange, Zur Klassifikation von Regelmannigfaltigkeiten, Math. Ann. 262 (1983), 447–459.
  • G. Pareschi and M. Popa, Regularity on abelian varieties, I, J. Amer. Math. Soc. 16 (2003), 285–302.
  • M. Popa, Dimension estimates for Hilbert schemes and effective base point freeness on moduli spaces of vector bundles on curves, Duke Math J. 107 (2001), 469–495.
  • –. –. –. –., Verlinde bundles and generalized theta linear series, Trans. Amer. Math. Soc. 354 (2002), 1869–1898.
  • M. Popa and M. Roth, Stable maps and Quot schemes, Invent. Math. 152 (2003), 625–663.
  • M. Teixidor i Bigas and L. W. Tu, “Theta divisors for vector bundles” in Curves, Jacobians, and Abelian Varieties (Amherst, Mass., 1990), Contemp. Math. 136, Amer. Math. Soc., Providence, 1992, 327–342.